Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 104, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 25, 2015, 5:56 PM CDT for Saint Charles County, Missouri; Calhoun County, Jersey County, Illinois. It was in force for 19 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2015, 5:56 PM CDT (22:56 UTC)
- Expired
- Jun 25, 2015, 6:15 PM CDT
- In force
- 19 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Jersey County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 30 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:00 PM CDT | HAIL 0.75 | Otterville, IL | |
| Jun 25, 6:00 PM CDT | HAIL 0.75 | Otterville, IL | |
| Jun 25, 6:05 PM CDT | TSTM WND DMG | Golden Eagle, IL | CORN FIELDS FLATTENED AND TREES AND LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 4:53 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1898 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879
WUUS53 KLSX 252256
SVRLSX
ILC013-083-MOC183-252315-
/O.NEW.KLSX.SV.W.0104.150625T2256Z-150625T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
556 PM CDT THU JUN 25 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
SOUTHWESTERN JERSEY COUNTY IN SOUTHWEST ILLINOIS...
NORTH CENTRAL ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 615 PM CDT
* AT 555 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
ORCHARD FARMS...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GOLDEN EAGLE AND DEER PLAIN.
THIS WARNING INCLUDES PERE MARQUETTE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3912 9035 3891 9050 3887 9058 3883 9064
3886 9076 3892 9069 3892 9068 3892 9069
3900 9060 3915 9041
TIME...MOT...LOC 2256Z 292DEG 23KT 3892 9058
HAIL...0.88IN
WIND...60MPH
$$
KANOFSKY1 follow-up statement
042
WWUS53 KLSX 252314
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
614 PM CDT THU JUN 25 2015
ILC013-083-MOC183-252323-
/O.EXP.KLSX.SV.W.0104.000000T0000Z-150625T2315Z/
JERSEY IL-CALHOUN IL-ST. CHARLES MO-
614 PM CDT THU JUN 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ST. CHARLES...
SOUTHERN CALHOUN AND SOUTHWESTERN JERSEY COUNTIES WILL EXPIRE AT 615
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3912 9035 3891 9050 3887 9058 3883 9064
3886 9076 3892 9069 3892 9068 3892 9069
3900 9060 3915 9041
TIME...MOT...LOC 2313Z 292DEG 23KT 3888 9045
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:46 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 25, 3:46 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
346 PM CDT Thu Jun 25 2015
.SHORT TERM: (Tonight through Friday)
Issued at 343 PM CDT Thu Jun 25 2015
Frontal boundary is across northern portions of forecast area as
of 20z and will continue to drift to the south across the region.
With CAPES in excess of 4000 J/kg, no cap, high lapse rates,
decent convergence along boundary and PWs in excess of 2 inches,
will begin to see storms fire up over the next couple of hours.
This initial batch will slide east through forecast area, then
models still showing MCS development over eastern KS/western MO
and slide along boundary into central MO after 06z Friday, then
across rest of forecast area through Friday afternoon. All of
these storms are expected to be heavy rain producers, so kept
flash flood watch going for central and northeast MO as well as
west central IL. Did add another row of counties from Greene Co.
IL to Gasconade Co. MO and extended the whole watch to 00z
Saturday. Anywhere from 1 to 4 inches of rain can be expected in
the watch area, with locally higher amounts possible. Even over
rest of area not in flash flood watch, could see an inch or two of
rainfall over the next 24 hours. As for severe chances, with
decent instability, and lapse rates, could see severe storms
develop with main threats being large hail and damaging winds.
Lows tonight will be in the upper 60s to low 70s and highs on
Friday will range from the low 70s far north to the mid 80s far south.
Byrd
.LONG TERM: (Friday Night through Next Thursday)
Issued at 343 PM CDT Thu Jun 25 2015
Precipitation is still expected to taper off Friday night and
will see cooler and drier weather for the weekend. Next chance for
rain will be Sunday night through Thursday with several rounds
expected once again on active northwest flow aloft. Highs during
the weekend will be in the mid 70s to low 80s, then moderate a bit
through the rest of the work week.
Byrd
&&
.AVIATION: (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1239 PM CDT Thu Jun 25 2015
Primary concern through early Friday will be on convective trends.
Current thinking is that scattered storms will break out by late
this afternoon and could affect KCOU and the metro St. Louis
terminals. The KUIN terminal may end up too far north for this
activity. So included a VCTS group and KCOU and St. Louis sites
with a TEMPO group MVFR visbys with thunderstorms. Probably going
to be some kind of break overnight...though cannot totally rule
out thunderstorms anytime tonight. More widespread convective
activity is anticipated with an MCS which will likely travel
roughly west to east parallel to the I-70 corridor late tonight
and into early Friday morning. Behind this feature...MVFR ceilings
and potentially visibilities will remain along with a wind shift
to the northwest.
Specifics for KSTL:
Primary concern through early Friday will be on convective trends.
Current thinking is that scattered storms will break out by late
this afternoon and may affect the terminal. So included a VCTS
group along with a TEMPO group for MVFR visbys
with thunderstorms. Probably going to be some kind of break
overnight tonight...though cannot totally rule out thunderstorms
anytime. More widespread convective activity is anticipated with
an MCS which will likely travel roughly west to east parallel to
the I-70 corridor late tonight and into early Friday morning. Best
guess of timing of this feature for KSTL is early Friday morning
with lingering showers through about the noon hour. Behind this
feature...MVFR ceilings and potentially visibilities will remain
along with a wind shift to the northwest through Friday afternoon.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH from 7 PM CDT this evening through Friday
evening FOR Audrain MO-Boone MO-Callaway MO-Cole MO-
Gasconade MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-Moniteau
MO-Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Shelby
MO-Warren MO.
IL...FLASH FLOOD WATCH from 7 PM CDT this evening through Friday
evening FOR Adams IL-Brown IL-Calhoun IL-Greene IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Jun 25, 3:57 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 357 PM CDT THU JUN 25 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 357 PM CDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY ACROSS PARTS OF THE AREA AGAIN TONIGHT. FLASH FLOODING IS A REAL POSSIBILITY AND A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. SOME OF THE STORMS COULD BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. POINTS ALONG THE ILLINOIS RIVER ARE CURRENTLY IN MAJOR FLOOD STAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY POINTS ALONG THE ILLINOIS RIVER ARE EXPECTED TO CONTINUE TO EXCEED MAJOR FLOOD STAGE THROUGH TUESDAY. ADDITIONAL MAJOR FLOODING IS FORECAST ALONG THE NORTH AND MIDDLE FABIUS RIVERS BY FRIDAY MORNING. THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO BE LIKELY FRIDAY AND POSSIBLY INTO FRIDAY NIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PARTS OF THE AREA INTO FRIDAY AFTERNOON. ADDITIONALLY...SOME OF THE STORMS MAY BE SEVERE ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE CHANCE FOR THUNDERSTORMS RETURNS SUNDAY AFTERNOON AND CONTINUES THROUGH WEDNESDAY ACROSS PARTS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT. BYRD
In the hours before
Special weather statement, Jun 25, 4:34 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 434 PM CDT THU JUN 25 2015 ILZ098-MOZ052-252215- CALHOUN IL-LINCOLN MO- 434 PM CDT THU JUN 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND CALHOUN COUNTIES UNTIL 515 PM CDT... AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ELSBERRY...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ELSBERRY... WINFIELD... HARDIN... THIS STORM WILL AFFECT CUIVRE RIVER STATE PARK. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 11:11 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 64 min |
| Jun 24, 11:31 PM CDT | Flash Flood Watch | LSX | Audrain, Knox, Lewis, Lincoln, Marion, Monroe and 3 more | 7 hr |
| Jun 25, 12:07 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 38 min |
| Jun 25, 1:09 AM CDT | Flash Flood Warning | LSX | Knox, Lewis | 6 hr |
| Jun 25, 2:39 AM CDT | Flash Flood Warning | LSX | Marion, Shelby | 7 hr |
| Jun 25, 3:20 AM CDT | River Flood Warning | LSX | Marion | 52 hr |
| Jun 25, 4:06 AM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 17 more | 39 hr |
| Jun 25, 7:03 AM CDT | Flash Flood Warning | LSX | Knox, Lewis | 4 hr |
| Jun 25, 9:19 AM CDT | River Flood Warning | LSX | Monroe | 62 hr |
| Jun 25, 9:26 AM CDT | Flash Flood Warning | LSX | Lewis, Marion, Shelby | 4 hr |
| Jun 25, 10:54 AM CDT | Flash Flood Warning | LSX | Knox, Lewis | 4 hr |
| Jun 25, 1:28 PM CDT | Areal Flood Warning | LSX | Marion, Shelby | 7 hr |
| Jun 25, 2:51 PM CDT | Areal Flood Warning | LSX | Knox, Lewis | 6 hr |
| Jun 25, 3:21 PM CDT | River Flood Warning | LSX | Lincoln | 3 days |
| Jun 25, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 60 min |
| Jun 25, 5:51 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 54 min |
| Jun 25, 6:32 PM CDT | Flash Flood Warning | LSX | Lincoln, Saint Charles | 14 hr |
| Jun 25, 6:54 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 66 min |
| Jun 24, 7:43 PM CDT | River Flood Warning | LSX | Brown | 9 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.